Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 16, 2012, 2:49 AM CDT for Ford County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 2:49 AM CDT (07:49 UTC)
- Expired
- Jun 16, 2012, 3:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
County Ford County, KS
The radar
The Dodge City radar (KDDC), 6 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS83 KDDC 160749 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 249 AM CDT SAT JUN 16 2012 KSZ064-077-078-087-088-160830- CLARK-FORD-GRAY-HODGEMAN-MEADE- 249 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAY...FORD... NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CIMARRON TO 8 MILES SOUTHEAST OF COPELAND...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN EASTERN GRAY...FORD...NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES...INCLUDING THE CITIES OF MONTEZUMA...CIMARRON...THE HAGGARD ELEV...HOWELL...ENSIGN...DODGE CITY...FOWLER...FT. DODGE...WRIGHT AND MINNEOLA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3787 9957 3732 9994 3747 10057 3799 10027 TIME...MOT...LOC 0749Z 285DEG 28KT 3788 10021 3747 10047 $$ AWJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:53 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 16, 12:53 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1253 AM CDT SAT JUN 16 2012 ...UPDATED AVIATION SECTION FOR 06Z TAFS... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 252 PM CDT FRI JUN 15 2012 THIS EVENING WILL START OUT WITH A LOW PRESSURE TROUGH STRETCHED ACROSS FAR WESTERN KANSAS. THE AIRMASS OVER FAR WESTERN KANSAS IS UNSTABLE ENOUGH FOR A FEW SEVERE STORMS, BASICALLY FROM 22Z TO 03Z, WEST OF A LINE FROM DIGHTON TO LIBERAL, BUT I ONLY HAVE ENOUGH CONFIDENCE TO GO WITH 20 TO 30 PERCENT POPS. CAPE WILL BE NEAR 1500-2000 J/KG, AND WOULD NOT BE SURPRISED TO SEE A SEVERE WEATHER WATCH ISSUED FOR A ROW OR TWO OF OUR WESTERN COUNTIES AFTER 7 PM CDT. THERE WILL BE A MINOR WAVE COME THROUGH FROM THE WEST TOWARD MIDNIGHT TONIGHT, BRINGING SHOWERS AND THUNDERSTORMS WITH IT. THE INSTABILITY WILL DIMINISH AFTER DARK, SO DO NOT EXPECT TOO MANY SEVERE STORMS BEYOND 03Z. STAYED PRETTY CLOSE TO THE PREVIOUS QPF AMOUNTS RANGING FROM AROUND 0.20 INCH ALONG I-70 WITH LESSER AMOUNTS TO THE SOUTH. THE AFOREMENTIONED FRONT WILL BE LINGERING ACROSS OUR NORTHERN COUNTIES INTO SATURDAY SO WILL KEEP SLIGHT POPS FOR THUNDERSTORMS IN THE WAKEENEY AND HAYS AREAS SATURDAY MORNING. THE WAVE OVER MONTANA WILL BE MOVING EAST ACROSS THE NORTHERN PLAINS ON SATURDAY. THIS WILL PUSH THE COLD FRONT FARTHER SOUTH INTO SOUTHWEST KANSAS LATE IN THE DAY. POPS WERE INCREASED TO 50 PERCENT BY 00Z SATURDAY ALONG HIGHWAY 281. THE CURRENT TEMPERATURE FORECAST LOOKS ON TRACK. LOWS TONIGHT WILL DROP INTO THE LOWER 70S FROM MEDICINE LODGE NORTHWARD TO HAYS, AND FALL TO THE MID 60S IN OUR WEST NEAR THE COLORADO BORDER. HIGH TEMPERATURES ON SATURDAY SHOULD BE IN THE 90S FOR MOST OF THE FORECAST AREA. MORE CLOUDS AND THE CHANCE FOR PRECIPITATION IN THE WAKEENEY AND HAYS AREAS MAY KEEP THEM IN THE UPPER 80S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 247 PM CDT FRI JUN 15 2012 A WESTERLY FLOW IS EXPECTED ACROSS THE ROCKIES OVER THE WEEKEND PERIOD AS AN UPPER LEVEL TROUGH MOVES EAST INTO THE WESTERN GREAT LAKES REGION SATURDAY NIGHT. A COLD FRONT WILL BRIEFLY STALL OUT ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA SATURDAY NIGHT AND NORTH OF THIS FRONT CAPES ARE FORECAST TO RANGE FROM 1500-3000 J/KG. 850MB WARM AIR ADVECTION WILL ALSO BE IMPROVING EARLY SATURDAY NIGHT. ANY ONGOING CONVECTION OCCURRING ACROSS SOUTH CENTRAL KANSAS WILL LIKELY CONTINUE THROUGH THE EARLY EVENING HOURS. ACROSS SOUTHWEST KANSAS CONVECTION ALSO APPEARS POSSIBLE SATURDAY NIGHT GIVEN THE MID LEVEL INSTABILITY AND A MOIST UPSLOPE FLOW NORTH OF THE FRONT. ON SUNDAY THE SURFACE FRONT IS EXPECTED TO LIFT NORTH TOWARDS SOUTHERN NEBRASKA. A TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKIES WILL DEVELOP AS WARM 850-700MB TEMPERATURES SPREAD EAST TOWARDS WESTERN KANSAS. THE NAM, GFS, AND ECMWF 850MB 00Z MONDAY MIX DOWN TEMPERATURES WERE ALL IN DECENT AGREEMENT WITH TEMPERATURES REBOUNDING BACK INTO THE MID 90S AND GIVEN THE CLEARING SKIES EXPECTED EARLY IN THE DAY WILL STAY CLOSE TO THESE TEMPERATURES. ON MONDAY THE SURFACE PRESSURES WILL CONTINUE TO FALL ALONG THE LEE OF THE ROCKIES AND AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST. WESTERLY DOWNSLOPE FLOW PERSISTING AND 850-700MB TEMPERATURE TRENDS SUGGEST THAT HIGHS COULD EASILY CLIMB TO AROUND 100 DEGREES FOR MOST AREAS IN WESTERN KANSAS. BY MID WEEK THE NEXT UPPER LEVEL SYSTEM WILL BE MOVING OUT INTO THE NORTHERN PLAINS AND AS IT DOES A COLD FRONT WILL DROP SOUTH INTO WESTERN KANSAS. CONVECTION ALONG THIS FRONT MAY BE SOMEWHAT LIMITED BASED ON THE WARM MID LEVELS TEMPERATURES, HOWEVER THE PRECIPITATION CHANCES WILL START TO INCREASE NORTH OF THIS FRONT AS EARLY AS LATE WEDNESDAY NIGHT AS MID LEVELS BEGIN TO COOL. IN ADDITION TO THE IMPROVING PRECIPITATION CHANCES NORTH OF THIS FRONT...MORE SEASONAL TEMPERATURES ARE ALSO EXPECTED TO RETURN TO WESTERN KANSAS FOR THE LAST HALF OF THE WORK WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1250 AM CDT SAT JUN 16 2012 THE AVIATION FORECAST WILL BE DIFFICULT FROM PRETTY MUCH HOUR-ONE OF THE FORECAST AND THROUGH THE REMAINDER OF THE DAY AS THE ONGOING OVERNIGHT THUNDERSTORM COMPLEX WILL AFFECT GCK, DDC, HYS FROM 06-09Z. REMNANT TRAILING STRATIFORM RAIN AND ISOLATED THUNDER WILL LIKELY LINGER (ESPECIALLY DDC AND HYS) THROUGH 11Z PERHAPS. WINDS WILL BE OUT OF THE NORTH/NORTHEAST AFTER THE STORMS MOVE THROUGH EARLY THIS MORNING...BUT SHIFT AROUND GRADUALLY TO THE EAST...THEN SOUTHEAST...THEN SOUTH BY LATE MORNING/MIDDAY TODAY. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ALONG AN ADVANCING COLD FRONT WITH THUNDERSTORMS AFFECTING HYS TERMINAL MID-LATE AFTERNOON AND THE DDC AND GCK TERMINALS LATER ON THIS AFTERNOON INTO THE EARLY EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 95 71 99 / 40 10 0 0 GCK 67 95 69 100 / 40 10 10 0 EHA 66 95 69 100 / 30 10 0 0 LBL 67 95 70 100 / 40 0 0 0 HYS 68 92 72 99 / 50 10 0 0 P28 71 93 72 96 / 50 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BURKE LONG TERM...BURGERT AVIATION...UMSCHEID
Hazardous weather outlook, Jun 15, 10:35 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT FRI JUN 15 2012 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1035 PM CDT FRI JUN 15 2012 /935 PM MDT FRI JUN 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS OVER EASTERN COLORADO AND NORTHWEST KANSAS IS EXPECTED TO TURN MORE TO THE SOUTHEAST AND MOVE ACROSS PARTS OF SOUTHWEST AND CENTRAL KANSAS...MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE...THROUGH THE REMAINDER OF THE NIGHT. A SLIGHT THREAT FOR SEVERE WEATHER WILL ACCOMPANY THE STORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST OVER PORTIONS OF THE OUTLOOK AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... CALLS TO SPOTTERS MAY BE NEEDED OVERNIGHT MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 16, 12:17 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 AM CDT SAT JUN 16 2012
KSZ030-043>045-061>063-074-075-160600-
FINNEY-GRANT-HAMILTON-KEARNY-LANE-NESS-SCOTT-STANTON-TREGO-
1217 AM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...KEARNY...LANE...
NORTHWESTERN FINNEY...NORTHWESTERN GRANT...NORTHWESTERN NESS...
SCOTT...STANTON AND TREGO COUNTIES...
AT 1111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF WAKEENEY TO 16 MILES NORTHWEST OF UTICA TO 15 MILES NORTHWEST OF
KENDALL TO 19 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...MOVING
SOUTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH PEA
SIZE HAIL.
LAT...LON 3889 9965 3848 9996 3808 10054 3763 10139
3742 10204 3819 10205 3827 10186 3827 10113
3871 10113 3870 10016 3913 10015 3914 9986
TIME...MOT...LOC 0515Z 312DEG 25KT 3911 9989 3879 10007
3839 10068 3786 10148 3772 10211
AWJSpecial weather statement, Jun 16, 1:36 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 136 AM CDT SAT JUN 16 2012 KSZ062-063-075-076-160715- FINNEY-GRANT-HASKELL-KEARNY- 136 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN HASKELL...SOUTHERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES... AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LAKIN...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN GRANT...NORTHWESTERN HASKELL...SOUTHERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...INCLUDING THE CITY OF PLYMELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3798 10078 3761 10094 3779 10147 3808 10134 TIME...MOT...LOC 0636Z 286DEG 18KT 3786 10120 AWJ
Special weather statement, Jun 16, 2:16 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 216 AM CDT SAT JUN 16 2012 KSZ062-063-075>077-160800- FINNEY-GRANT-GRAY-HASKELL-KEARNY- 216 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GRAY...NORTHEASTERN GRANT... NORTHERN HASKELL...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES... AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PLYMELL...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN GRAY...NORTHEASTERN GRANT...NORTHERN HASKELL... SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...INCLUDING THE CITY OF PLYMELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3787 10027 3749 10045 3767 10117 3803 10099 TIME...MOT...LOC 0715Z 290DEG 32KT 3782 10085 AWJ
Special weather statement, Jun 16, 2:37 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 237 AM CDT SAT JUN 16 2012 KSZ076-077-085>087-160815- GRAY-HASKELL-MEADE-SEWARD-STEVENS- 237 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS...NORTHERN SEWARD...NORTHWESTERN MEADE...SOUTHERN HASKELL AND SOUTHWESTERN GRAY COUNTIES... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TICE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN STEVENS...NORTHERN SEWARD...NORTHWESTERN MEADE...SOUTHERN HASKELL AND SOUTHWESTERN GRAY COUNTIES...INCLUDING THE CITY OF MISSLER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3745 10034 3716 10045 3738 10110 3762 10095 TIME...MOT...LOC 0736Z 290DEG 33KT 3742 10070 AWJ
Special weather statement, Jun 16, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 249 AM CDT SAT JUN 16 2012 KSZ064-077-078-087-088-160830- CLARK-FORD-GRAY-HODGEMAN-MEADE- 249 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAY...FORD... NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CIMARRON TO 8 MILES SOUTHEAST OF COPELAND...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN EASTERN GRAY...FORD...NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES...INCLUDING THE CITIES OF MONTEZUMA...CIMARRON...THE HAGGARD ELEV...HOWELL...ENSIGN...DODGE CITY...FOWLER...FT. DODGE...WRIGHT AND MINNEOLA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3787 9957 3732 9994 3747 10057 3799 10027 TIME...MOT...LOC 0749Z 285DEG 28KT 3788 10021 3747 10047 AWJ
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:17 AM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny, Lane, Scott, Stanton and 1 more | 43 min |
| Jun 16, 1:36 AM CDT | Special Weather Statement | DDC | Kearny | 39 min |
| Jun 16, 2:16 AM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 16, 2:37 AM CDT | Special Weather Statement | DDC | Haskell | 38 min |
| Jun 16, 3:06 AM CDT | Special Weather Statement | DDC | Clark, Meade | 39 min |
| Jun 16, 3:23 AM CDT | Special Weather Statement | DDC | Ford, Kiowa | 52 min |
| Jun 16, 3:32 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa | 43 min |
| Jun 16, 4:01 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pratt | 59 min |
| Jun 16, 4:11 AM CDT | Special Weather Statement | DDC | Clark | 49 min |
| Jun 16, 4:37 AM CDT | Special Weather Statement | DDC | Stafford | 38 min |
| Jun 16, 5:02 AM CDT | Special Weather Statement | DDC | Barber | 43 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.